Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 17, NWS Midland/Odessa, TX

May 21, 2014Reeves County, Ward County, Winkler County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 21, 2014, 6:53 PM CDT for Reeves County, Ward County, Winkler County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2014, 6:53 PM CDT (23:53 UTC)
Expired
May 21, 2014, 7:45 PM CDT
In force
52 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

Counties Reeves County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 92 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 4:52 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2014-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2014-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
315 J/kg
Mixed-layer CIN
-572 J/kg
Mixed-layer LCL
1828 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

237 
WUUS54 KMAF 212353
SVRMAF
TXC389-475-495-220045-
/O.NEW.KMAF.SV.W.0017.140521T2353Z-140522T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
653 PM CDT WED MAY 21 2014

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN WARD COUNTY IN WEST TEXAS...
  SOUTHERN WINKLER COUNTY IN WEST TEXAS...
  EXTREME EAST CENTRAL REEVES COUNTY IN SOUTHWEST TEXAS...

* UNTIL 745 PM CDT

* AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PYOTE...OR 12 MILES SOUTHWEST OF MONAHANS...MOVING NORTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  WICKETT...
  ROY HURD MEMORIAL AIRPORT...
  WINK...
  KERMIT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
THURSDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3199 10324 3164 10278 3138 10296 3133 10329
TIME...MOT...LOC 2353Z 192DEG 24KT 3154 10307

$$
HLUCHAN
2 follow-up statements
814 
WWUS54 KMAF 220014
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
714 PM CDT WED MAY 21 2014

TXC389-220024-
/O.CAN.KMAF.SV.W.0017.000000T0000Z-140522T0045Z/
REEVES-
714 PM CDT WED MAY 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL REEVES
COUNTY IS CANCELLED...

AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
THURSDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3144 10321 3189 10311 3165 10279 3154 10285
      3138 10296 3137 10301
TIME...MOT...LOC 0014Z 198DEG 22KT 3166 10300

$$

TXC475-495-220045-
/O.CON.KMAF.SV.W.0017.000000T0000Z-140522T0045Z/
WARD-WINKLER-
714 PM CDT WED MAY 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN WINKLER AND CENTRAL WARD COUNTIES...

AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WICKETT...OR ABOUT 8 MILES NORTHWEST OF MONAHANS...
MOVING NORTH AT 25 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...KERMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
THURSDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3144 10321 3189 10311 3165 10279 3154 10285
      3138 10296 3137 10301
TIME...MOT...LOC 0014Z 198DEG 22KT 3166 10300

$$
HLUCHAN
784 
WWUS54 KMAF 220036
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
736 PM CDT WED MAY 21 2014

TXC475-495-220046-
/O.EXP.KMAF.SV.W.0017.000000T0000Z-140522T0045Z/
WARD-WINKLER-
736 PM CDT WED MAY 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WINKLER AND
CENTRAL WARD COUNTIES WILL EXPIRE AT 745 PM CDT...

AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED
AND EXITED THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING
WILL BE ALLOWED TO EXPIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED... PONDING OF WATER
WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN
CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO
PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
THURSDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3144 10321 3189 10311 3165 10279 3154 10285
      3138 10296 3137 10301
TIME...MOT...LOC 0036Z 198DEG 22KT 3179 10295

$$
HLUCHAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 6:34 PM CDT, 19 minutes earlier.

Area forecast discussion, May 21, 6:34 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
634 PM CDT Wed May 21 2014

.DISCUSSION...

&&

.AVIATION...
Storms will continue across the Trans Pecos and Western Permian
Basin this evening. Only have mention of TSRA in FST and PEQ.
Expect stratus to move into the region with MVFR cigs and affect
most TAF locations by sunrise.

&&

.PREV DISCUSSION... /ISSUED 510 PM CDT Wed May 21 2014/

UPDATE...

DISCUSSION...
UPDATING GRIDS AND ZONES FOR SEVERE WATCH TIL 05Z. CURRENTLY HAVE
STORMS FROM THE BIG BEND... ACROSS THE TRANS PECOS... TO THE
WESTERN PERMIAN BASIN.

PREV DISCUSSION... /ISSUED 247 PM CDT Wed May 21 2014/

DISCUSSION...
Potent upper level low pressure area in Nevada will be the main
weather influence this forecast cycle as it slowly moves east
toward the forecast area through early next week. For this evening
the best chance of thunderstorms will be from Lea county New
Mexico south to the western Permian Basin and Davis Mountains
along the surface dryline and in advance of a shortwave moving
northeastward from northern Mexico. A few storms could be strong
to severe given capes forecast to be in the 1000-2000 j/kg range
and 0 to 6 kilometer shear values of 20 to 30 knots. The
convection will have trouble moving eastward given southerly mid
level flow expected. Activity should diminish later this evening
but isolated storms will still be possible after midnight in deep
southerly flow aloft ahead of the western low pressure area.

The chance for thunderstorms will increase to chance category
most areas by Thursday and Friday as the upper low digs southeast
toward southern Arizona and shortwaves from Mexico impinge on the
area increasing large scale lift. Moisture should be adequate
these periods as the upper low develops a surface low over extreme
west Texas and low level moisture from the Gulf of Mexico advects
northwestward. Some storms should become severe these days due to
capes projected to be 1000-2000 j/kg and 0 to 6 kilometer shear
increasing to 20 to 35 knots. Locally heavy rainfall and localized
flash flooding will become a concern given convective nature of
the precipitation falling on hard (drought stricken) and poor
drainage areas.

By Saturday and Sunday the upper level storm system is forecast
to track slowly northeastward from southern Arizona toward the
central Rockies. This should allow the dryline to move further
east toward the west Texas/eastern New Mexico border. In turn the
chance for thunderstorms will shift slowly eastward to include
mainly west Texas by Sunday. Severe storms will continue to be
possible with increasing winds aloft and significant instability
progged. Locally heavy rainfall and localized flooding will remain
a concern particularly in poor drainage areas in urban areas.

By next Monday and Tuesday the upper low is forecast to be
passing by to the north. Thunderstorms will still be possible
across the eastern Permian Basin Monday along a surface trough but
westerly flow aloft should push the better chance of precipitation
to the northeast of the forecast area by next Tuesday. High
temperatures will also become above normal again by next Monday
through Wednesday.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&
Hazardous weather outlook, May 21, 2:19 PM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
219 PM CDT WED MAY 21 2014

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-221930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
219 PM CDT WED MAY 21 2014 /119 PM MDT WED MAY 21 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM SOUTHEAST NEW
MEXICO, SOUTHWARD OVER THE UPPER TRANS PECOS, DAVIS MOUNTAINS AND
INTO THE BIG BEND REGION THIS AFTERNOON AND EVENING.  SOME OF THESE
STORMS COULD BE SEVERE WITH QUARTER TO GOLF BALL SIZED HAIL AND
DAMAGING WINDS NEAR 60 MPH.  LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND THURSDAY NIGHT
OVER MOST OF SOUTHEAST NEW MEXICO AND WEST TEXAS.  SEVERE STORMS
WILL ALSO BE POSSIBLE, BUT MAINLY FROM THE SOUTHEAST NEW MEXICO
PLAINS AND NORTHERN PERMIAN BASIN, SOUTH ACROSS THE UPPER TRANS
PECOS AND INTO THE DAVIS MOUNTAINS AND MARFA PLATEAU.  QUARTER TO
GOLF BALL SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WILL BE POSSIBLE,
AS WILL LOCALLY HEAVY RAINFALL.

THUNDERSTORM CHANCES WILL CONTINUE OVER THE AREA AHEAD OF A LARGE,
SLOW MOVING UPPER LEVEL STORM SYSTEM MOVING TOWARD THE REGION FROM
THE SOUTHWESTERN U.S.  SEVERE STORMS, IN ADDITION TO HEAVY
RAINFALL, WILL BE POSSIBLE FRIDAY THROUGH SUNDAY, IF NOT MONDAY AND
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, May 21, 5:17 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
517 PM CDT WED MAY 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             1 SE WINK               31.75N 103.14W
05/21/2014  E1.00 INCH       WINKLER            TX   LAW ENFORCEMENT

&&

RHLUCHAN
Special weather statement, May 21, 5:18 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
518 PM CDT WED MAY 21 2014

TXZ045-212245-
GAINES-
518 PM CDT WED MAY 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHWESTERN GAINES COUNTY UNTIL 545 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF HIGGINBOTHAM AT 518
PM CDT...MOVING NORTHEAST AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
THURSDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3280 10284 3290 10301 3296 10297 3296 10266
TIME...MOT...LOC 2218Z 215DEG 20KT 3292 10286
Special weather statement, May 21, 5:44 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
544 PM CDT WED MAY 21 2014

TXZ081-212330-
BIG BEND AREA-
544 PM CDT WED MAY 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL BREWSTER COUNTY UNTIL 630 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED OVER CHISOS BASIN AT 543 PM
CDT...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL CROSS SH 118.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
THURSDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 2984 10333 2961 10284 2916 10315 2928 10342
TIME...MOT...LOC 2243Z 215DEG 20KT 2930 10327
Special weather statement, May 21, 5:50 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
550 PM CDT WED MAY 21 2014

TXZ075-212315-
PECOS-
550 PM CDT WED MAY 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL PECOS COUNTY UNTIL 615 PM CDT...

A CLUSTER OF STRONG THUNDERSTORMS WERE LOCATED 9 MILES SOUTH OF BELDING
AT 549 PM CDT...MOVING NORTHEAST AT 20 MPH.  THESE STORMS WILL PASS
NEAR FORT STOCKTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
THURSDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3117 10305 3093 10252 3052 10307 3092 10342
TIME...MOT...LOC 2249Z 219DEG 18KT 3068 10298
Special weather statement, May 21, 6:12 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
612 PM CDT WED MAY 21 2014

TXZ045-050-220000-
GAINES-ANDREWS-
612 PM CDT WED MAY 21 2014

...STRONG THUNDERSTORMS ACROSS ANDREWS AND GAINES COUNTIES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. IF SEVERE WEATHER IS
OBSERVED OR A WARNING IS ISSUED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR
ROOM.

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
THURSDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3224 10249 3209 10296 3296 10283 3296 10231
TIME...MOT...LOC 2311Z 231DEG 27KT 3311 10266 3268 10272
          3204 10288

HLUCHAN
Special weather statement, May 21, 6:39 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
639 PM CDT WED MAY 21 2014

TXZ058-060-061-067-068-075-220030-
ECTOR-CRANE-PECOS-WARD-WINKLER-REEVES COUNTY AND UPPER TRANS PECOS-
639 PM CDT WED MAY 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL REEVES...EASTERN WARD...NORTH CENTRAL PECOS...
NORTHWESTERN CRANE...SOUTHEASTERN WINKLER AND SOUTHWESTERN ECTOR
COUNTIES UNTIL 730 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF PYOTE AT 639 PM
CDT...MOVING NORTHEAST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. IF SEVERE WEATHER IS
OBSERVED OR A WARNING IS ISSUED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR
ROOM.

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&

LAT...LON 3189 10307 3164 10252 3124 10309 3134 10327
TIME...MOT...LOC 2339Z 212DEG 14KT 3137 10313

HLUCHAN

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 7:43 PM CDTSpecial Weather StatementMAF32 min
May 20, 7:56 PM CDTSevere Thunderstorm WarningMAFBrewster34 min
May 20, 8:29 PM CDTSpecial Weather StatementMAF31 min
May 21, 2:41 PM CDTSpecial Weather StatementMAFLoving64 min
May 21, 3:28 PM CDTSpecial Weather StatementMAFPecos32 min
May 21, 4:09 PM CDTSpecial Weather StatementMAFYoakum36 min
May 21, 4:26 PM CDTSpecial Weather StatementMAFWard, Winkler34 min
May 21, 4:51 PM CDTSevere Thunderstorm WarningMAFWard, Winkler54 min
May 21, 5:03 PM CDTSpecial Weather StatementMAFPecos42 min
May 21, 5:18 PM CDTSpecial Weather StatementMAFGaines27 min
May 21, 5:44 PM CDTSpecial Weather StatementMAFBrewster46 min
May 21, 5:50 PM CDTSpecial Weather StatementMAFPecos25 min
May 21, 6:12 PM CDTSpecial Weather StatementMAFAndrews, Gaines48 min
May 21, 6:39 PM CDTSpecial Weather StatementMAFWard, Winkler51 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.